MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 63MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 63MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001825034-2020-02711.Concomitant medical product: vngd ant stblzd brg 10x63, item# 189020, lot# 075590.Report source - (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation at this time due to circumstances related to covid 19.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately five weeks post implantation due to pain and locking bar backing out.During the primary case proper seating of the poly ethylene insert was ascertained.However, after surgery the patient was feeling pricking pain over medial aspect of left knee.Post op x-ray showed the locking pin of insert was backing out.There is no additional information at this time.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, g4, g7, h1, h2, h3, h6, and h10.Corrected: d1, d4, g5.No product was returned; therefore, visual and dimensional evaluations could not be performed.Photograph taken during the surgery confirms that the locking bar has backed out.Medical records are not provided.Letter provided by surgeon states that patient underwent total knee arthroplasty and came back one-month post op with severe pain over medial aspect of knee.When examined and investigated, infection was ruled out but the x-ray revealed backing out of locking pin resulting in the patient being revised.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.Root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D4: udi#: (b)(4).The event is confirmed with product received.Visual inspection of the returned locking bar exhibits wear consistent with signs of being implanted.Sem analysis revealed that even though the examined locking bar contact mark and deformation observations are consistent with the bars not being fully engaged with the tibial tray lugs, it cannot be determined with certainty whether the reported locking bar dissociations occurred due to improper insertions.A more definitive conclusion would require analysis of not just the locking bars, but also of the mating tibial trays as well as the implanted bearings.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOMET CC CRUCIATE TRAY 63MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10256845
Report Number0001825034-2020-02710
Device Sequence Number16854602
Product Code JWH
UDI-Device Identifier00880304231917
UDI-Public(01)00880304231917
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number141231
Device Lot NumberJ6257244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer07/14/2020
01/07/2021
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date07/16/2020
01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;